Schizophrenia.com

Advice please

I have been in hospital ward nine weeks
They put me on amisulpiride but after three weeks took me off it because of raised prolactin levels so then they put me on abilify after five weeks I still am no better than when I came on
Two weeks ago at the meeting they suddenly told me I was being discharged on Monday 12 July
They are sending me back to my flat and I’m afraid the same will happen again and I wront be able to come because I feel so I’ll. I was wondering if it’s because they can do nothing else for me the problem is I just feel rubbish all the time and when I first came in they told me they were hopeful

2 Likes

Are you based in the UK?

Here in England, they have to constantly find places for people who’re a danger to themselves or others

That means due to lack of beds, people who still need treatment are denied their right to resolution of their problems because of this lack of resource

‘Care in the community’ - basically buzz words for we don’t have enough money to serve the population

I am sorry Amisulpride did not work out. That’s the med I take. My prolactin is high, but they say the risk vs benefit in my case is in favour of this treatment - as they know I will not go on Clozapine

Sorry it’s not a helpful post, but just make sure they look after you in the community

Hospitals are horrible places anyway.

My case manager doesn’t like them because they don’t solve the wider issues that make people ill in the first place.

Reflect, and make the most of your supports outside of the hospital, and hopefully you can get back on track

Wishing you the best @shellys12

1 Like

Are you just on Abilify now? If so what dose? The maximum dose is 30mg/day. So maybe they could raise it.

What are your symptoms?

2 Likes

I agree with EH. Please tell us what got you hospitalised.

I’ve been on 15 mg for 12 days
I have terrible anxiety and bad depression
I also get paranoia and voices
I feel I’m a danger to myself at home I cannot function I don’t like it here either but I was hopeful they could help but must have change their minds

1 Like

I overdosed because I couldn’t eat or do anything

1.What was your previous med?
2.Since when did you begin to feel worse than usual?
3.Any idea what could have triggered it?

I’m on clozapine for fifteen years
I think things got worse with menopause

In that case there’s not much I can advise you since I’m a man.

But since clozapine worked so well for a long time, maybe give it another shot? And maybe ask for an antidepressant on the side? Just an idea.

In my opinion you should stay in the ward for a while longer. You’re not a danger to yourself I guess but it’s better if someone keeps an eye on you right now.

Abilify can be slow to kick in for some patients. In my case it worked fast but I’m an exception.

1 Like

I’m already on clozapine they added abilify on top of it and I’m on seroxat twenty years

Let’s wait for advice from women who already went through menopause.
@SkinnyMe ?
Maybe @leafy ?
@chordy ?

I was having my last period when I was hospitalized for the first time in years. It was definitely a factor. You should definitely discuss it with your doctor. Menopause can be difficult to adjust to. You become undeniably an older person.

If you feel you are a danger to yourself because of having access to your meds you can see about doing what I do. Because of all my suicide attempts I signed up with our county’s public health dept. to have them dole out my meds to me one weeks worth at a time. That way if I do take all my meds in a suicide attempt they will just make me sick, they won’t kill me. You should check with your county or pdoc to see if this option is available to you. I will help keep you safe from overdose.

As far as the hospital releasing you too soon, I don’t know why they did that. They are jackasses. But I know it does take time for a new med to fully work. If it’s been enough time and you think you need something else, let your pdoc know. Schedule an appointment as soon as possible. If you are feeling like you are going to hurt yourself now, go to the emergency room and let them know what’s going on. They’ll send you back to the hospital most likely.

2 Likes

Thanks @leafy that’s good advice
Tomorrow I have my discharge meeting I will tell doctor my worries
People keep saying good bye and wishing me luck like I’ve already gone they don’t seem to know how I’m struggling

1 Like

last time I was hospitalized there was a fire threatening the town. It was coming dangerously close to the hospital. They were discharging patients left and right. They called me into the office and told me they were sending me home not 5 minutes after I had a conversation with one of the nurses that I was feeling suicidal. The nurse interrupted the meeting to explain the conversation and they changed their mind about discharging me. We were evacuated to their sister hospital one town over until the fire could be contained on that side of the fire line. But if I hadn’t told them how I was feeling I would have been sent home in just as unsafe of condition as I came in. You have to find a way to speak up for yourself. Let them know you don’t feel safe and you aren’t ready. They can’t read your mind. They can’t see your secret suffering.

1 Like

This topic was automatically closed 14 days after the last reply. New replies are no longer allowed.